Alert archive / California / Freeze Warnings in 2015

Freeze Warning 10, NWS Eureka, CA

November 26, 2015

NWS Eureka, CA issued this freeze warning at Nov 26, 2015, 3:10 PM PST. It took effect at Nov 27, 2015, 12:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2015, 3:10 PM PST (23:10 UTC)
In effect from
Nov 27, 2015, 12:00 AM PST
Expired
Nov 27, 2015, 8:00 AM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WWUS76 KEKA 262310
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
310 PM PST THU NOV 26 2015

CAZ002-271600-
/O.UPG.KEKA.HZ.A.0001.151127T0800Z-151127T1500Z/
/O.NEW.KEKA.FZ.W.0010.151127T0800Z-151127T1600Z/
MENDOCINO COAST-
310 PM PST THU NOV 26 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM FRIDAY...

* LOW TEMPERATURES...TEMPERATURES ARE EXPECTED TO DROP TO NEAR 30
  DEGREES TONIGHT. PATCHY FROST IS EXPECTED OUTSIDE OF THE FREEZE
  WARNING AREA...MOST WIDESPREAD IN WIND-PROTECTED AREAS.

* LOCATIONS INCLUDE...BOONVILLE...BRANSCOMB...COMPTCHE...PHILO...
  AND NAVARRO. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
2 follow-up statements
476 
WWUS76 KEKA 271049
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
249 AM PST FRI NOV 27 2015

CAZ002-271600-
/O.CON.KEKA.FZ.W.0010.000000T0000Z-151127T1600Z/
MENDOCINO COAST-
249 AM PST FRI NOV 27 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* LOW TEMPERATURES...TEMPERATURES ARE EXPECTED TO DROP TO NEAR 30
  DEGREES TONIGHT...WITH A FEW ISOLATED PROTECTED VALLEYS FALLING
  INTO THE UPPER 20S. PATCHY FROST IS EXPECTED OUTSIDE OF THE
  FREEZE WARNING AREA...MOST WIDESPREAD IN WIND PROTECTED AREAS.

* LOCATIONS INCLUDE...BOONVILLE...BRANSCOMB...COMPTCHE...PHILO...
   AND NAVARRO. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
929 
WWUS76 KEKA 271552
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
752 AM PST FRI NOV 27 2015

CAZ002-271700-
/O.EXP.KEKA.FZ.W.0010.000000T0000Z-151127T1600Z/
MENDOCINO COAST-
752 AM PST FRI NOV 27 2015

...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

TEMPERATURES HAVE STARTED TO WARM THIS MORNING AS THE SUN COMES
UP. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Nov 26, 4:58 AM PST, 10 hours 12 minutes earlier.

Area forecast discussion, Nov 26, 4:58 AM PST, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
458 AM PST THU NOV 26 2015

.SYNOPSIS...DRY WEATHER AND UNSEASONABLY COLD TEMPERATURES WILL
PERSIST THROUGH THE WEEKEND.

&&

.SHORT TERM (TODAY THROUGH SUNDAY)...TEMPERATURES WILL REMAIN
UNSEASONABLY COLD OVER THE NEXT FEW DAYS AS THE COLD AIR MASS
REMAINS STATIONED OVER THE REGION. DAYTIME TEMPERATURES WILL BE IN
THE 40S AND 50S THROUGH THE REMAINDER OF THE WEEK WITH OVERNIGHT
TEMPERATURES FALLING IN THE 20S AND 30S. TEMPERATURES TONIGHT SHOULD
BE SIMILAR TO LAST NIGHT WITH OFFSHORE WINDS KEEPING COASTAL
TEMPERATURES A DEGREE OR TWO WARMER BUT STILL IN THE 30S. WINDS
ALONG THE MENDOCINO COAST SHOULD BE LIGHTER THUS A HARD FREEZE WATCH
WAS ISSUED FOR ZONE 2 STARTING TONIGHT WITH TEMPERATURES IN ANDERSON
VALLEY FALLING IN THE UPPER 20S AND LOW 30S. A CUTOFF LOW WILL
UNDERCUT THE RIDGE OFFSHORE AND BECOME ABSORBED INTO THE LOW CENTERED
OVER THE GREAT BASIN. THIS SHOULD NOT RESULT IN ANY RAIN OVER
NORTHERN CALIFORNIA BUT WILL RATHER TRANSITION THE OFFSHORE
FLOW WIND PATTERN TO MORE SOUTHERLY THIS WEEKEND. KML

.LONG TERM (MONDAY THROUGH THURSDAY)...MODELS CONTINUE TO STRUGGLE
TO COME INTO AGREEMENT FOR THE FIRST HALF OF NEXT WEEK. AS SUCH HAVE
LEFT THE TEMPERATURE FORECAST SIMILAR TO THE ONGOING FORECAST. THE
POP FORECAST ON THE OTHER HAND I ADJUSTED DOWNWARD AGAIN. WHILE
MODELS CONTINUE TO SHOW A LOW OFF THE COAST, THERE IS SIGNIFICANT
VARIANCE IN SOLUTION OF THE PLACEMENT. THE GFS CONTINUES TO BE FAST
AND ROBUST BRINGING THE LOW IN WHILE THE EC IS LESS PROGRESSIVE AND
SLIDES THE LOW SOUTH. WITH THIS SPLIT IN SOLUTIONS, HAVE OPTED TO
BRING POPS BACK TO NEAR CLIMO FOR THE FIRST HALF OF THE WEEK. BY THE
MIDDLE OF THE WEEK DETERMINISTIC RUNS HAVE PRECIP OVER NW CAL, SO
HAVE MAINTAINED POPS OVER CLIMO. OVERALL, IT LOOKS LIKE SE FLOW WILL
DOMINATE THE FIRST HALF OF NEXT WEEK WITH WARMER TEMPS, HIGHER SNOW
LEVELS, AND GUSTY MOUNTAIN WINDS. WE'LL SEE HOW MODELS CONVERGE ON A
SOLUTION OVER THE COMING DAYS. BFG

&&

.AVIATION...VALLEY FOG INLAND WILL DISSIPATE WITH DAYTIME MIXING BY
THE LATE MORNING HOURS THEN VFR SHOULD PREVAIL THROUGH THE TAF
PERIOD. KML

&&

.MARINE...NORTHERLY CONDITIONS ARE SUBSIDING RAPIDLY THIS MORNING
WITH BUOYS REPORTING SEAS IN THE 7 TO 9 FOOT RANGE. MODELS CONTINUE
TO SHOW SEAS HEIGHTS AROUND 8 TO 10 FEET FARTHER OFFSHORE, SO HAVE
LEFT THE SMALL CRAFT ADVISORIES IN PLACE FOR THE OUTER WATERS. THESE
WILL DROP OFF A LITTLE LATER THIS MORNING. SURFACE HIGH PRESSURE
ACROSS INTERIOR CAL AND AN INVERTED SURFACE TROUGH JUST OFF THE
COAST WILL ESTABLISH ITSELF OVER THE NEXT FEW DAYS CAUSING OFFSHORE
FLOW TO DOMINATE THE WIND PATTERN FOR THE COASTAL WATERS. OFFSHORE
FLOW WILL REMAIN IN PLACE THROUGH SATURDAY. THIS TYPE OF PATTERN
ALLOWS FOR LIMITED LOCAL WAVE DEVELOPMENT. SO FOR THE NEXT FEW DAYS
THE SEA STATE WILL BE DOMINATED BY NORTHWESTERLY SWELL OF ABOUT 3 TO
5 FT AT 15 SECONDS. ANOTHER SWELL WILL BUILD IN LATE IN THE WEEKEND
INTO NEXT WEEK WITH HEIGHTS REACHING TO AROUND 11 TO 14 FEET. THE
FIRST HALF OF NEXT WEEK WILL BRING SOUTHEASTERLY WINDS TO THE
WATERS. THE STRENGTH OF THESE WINDS WILL BE DEPENDENT UPON WHERE
APPROACHING LOW PRESSURE TRACKS. WHILE CONFIDENCE IS HIGH IN THE
FORECAST FOR THE NEXT COUPLE OF DAYS, CONFIDENCE FALLS SHARPLY IN
THE WIND FORECAST FOR THE FIRST HALF OF NEXT WEEK. OVERALL, LOOK FOR
EASING CONDITIONS TODAY INTO FRIDAY THEN BUILDING CONDITIONS AGAIN
FOR THE FIRST HALF OF THE WEEK. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     HARD FREEZE WARNING UNTIL 8 AM PST THIS MORNING FOR CAZ001-002.

     COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO NOON PST TODAY
     FOR CAZ001.

     HARD FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     CAZ002.

NORTHWEST CALIFORNIA COASTAL WATERS...
     COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO NOON PST TODAY
     FOR PZZ410.

     SMALL CRAFT ADVISORY UNTIL 9 AM PST THIS MORNING FOR PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 26, 4:51 AM PST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
451 AM PST THU NOV 26 2015

CAZ003-004-076-271300-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
451 AM PST THU NOV 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

FRIGID TEMPERATURES WILL MAKE ROADS ICY EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

COLD OVERNIGHT TEMPERATURES WILL CONTINUE OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-271300-
MENDOCINO COAST-
451 AM PST THU NOV 26 2015

...HARD FREEZE WARNING IN EFFECT UNTIL 8 AM PST THIS MORNING...
...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HARD FREEZE WARNING IS CURRENTLY IN EFFECT THROUGH THIS MORNING.
A HARD FREEZE WATCH IS CURRENTLY IN EFFECT BEGINNING TONIGHT.

FRIGID TEMPERATURES WILL MAKE ROADS ICY EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A HARD FREEZE WATCH IS CURRENTLY IN EFFECT THROUGH FRIDAY MORNING.

COLD OVERNIGHT TEMPERATURES WILL CONTINUE OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-271300-
REDWOOD COAST-
451 AM PST THU NOV 26 2015

...HARD FREEZE WARNING IN EFFECT UNTIL 8 AM PST THIS MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO NOON
PST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HARD FREEZE WARNING IS CURRENTLY IN EFFECT THROUGH THIS MORNING.

A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT.HIGH ASTRONOMICAL
TIDES WILL CAUSE SOME NUISANCE FLOODING ALONG LOW LYING AREAS OF
HUMBOLDT BAY.

FRIGID TEMPERATURES WILL MAKE ROADS ICY EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

COLD OVERNIGHT TEMPERATURES WILL CONTINUE OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 4:13 AM PSTCoastal Flood AdvisoryEKA8 hr
Nov 26, 8:07 AM PSTHard Freeze WatchEKA7 hr

Nearby

Freeze Warnings in California, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.